How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Stan Your Own Question
Dr Stan
Dr Stan, Doctor
Category: Cardiology
Satisfied Customers: 873
Experience:  Physician at Stanley L Simpson, DO
93248684
Type Your Cardiology Question Here...
Dr Stan is online now
A new question is answered every 9 seconds

I had been diagnosed with ADD a year ago and started taking

Customer Question

I had been diagnosed with ADD a year ago and started taking Strattera which made me vomit and have severe diarrhea so my doctor changed me to Vyvanse 40 mg after a month moved me to 60 mg then after 3 months moved me to 70 mg. I began having all the same ADD symptoms as when I was not on any medication so my doctor changed my medication to Adderall Extended Release 20 MG. My mother has A-Fib and has had surgery twice and it has come back recently. I have been having spells of irritability with dizziness so I started checking my heart rate and pulse. At times my heart rate is above 100 and when my husband has checked my pulse I have had 2-8 "odd" beats. It skips or does smaller double beats. I am wondering if it is the medicine or if I may have a heart condition? My mother has A-Fib has had 2 surgeries to correct it but she thinks it has come back or started again and is currently wearing a heart monitor for her NEW doctor to see how her heart is truly acting. She can tell when it has been happening because she becomes exhausted and dizzy extremely easier than before. She takes something for the A-FIb daily and is currently on a double dose until her doctor sees the monitors results. She also has High Blood pressure that she takes medication for daily and has for 25 years. My father had a 99% blocks coronary artery when he was 41 and takes Cholesterol medication daily. Of course with my parents past health issues as well as current, I worry about what this ADD medication may be doing to my body but until I started Adderall I had not felt this or dealt with nausea, dizziness, and irritability (which I have always become irritable when I am tired). With this being so new, only 2 weeks, I do not know what to look for if I may be having heart problems or maybe I had a heart condition previously? Oh, I also was given Adderall 10MG for if I feel like the ER wears off or is not strong enough. I feel like the XR is only lasting for up to 6 hours, this is when I start to feel irritable and nausea and this is when the high pulse starts as well.
Submitted: 8 days ago.
Category: Cardiology
Expert:  Dr Stan replied 7 days ago.

Hello this is Dr. Stan and I will assist you with your question today. I am U.S. trained,

Board Certified and I have 40 years of patient experience. I am happy to help you. I'm sorry you are having difficulties with your prescription medication. Unfortunately you are experiencing the side effects of the Adderall, nausea, increased heart rate. Since your mother has a heart condition, you too may have one. May I suggest you have a Cardiology consult to make sure of your heart condition before too much time passes. What you are experiencing could be the side effects of the medication, but it could also be intermittent A-Fib or Supraventricular tachycardia.

I am available to answer any additional questions you may have. Thank you for allowing me to provide assistance. I hope your medical problem(s) are resolved soon and you feel better. If you find the information I provided helpful, please rate me with 5-Stars. Thank you

Expert:  Dr Stan replied 6 days ago.

Have you scheduled an appointment with a Cardiologist?